My consultant has taken me off omeprazole and replaced it with ranitidine due to the fact that my magnesium is low, and is making my calcium low too. Has anyone else had experience of this change, and if so, how has your body reacted to it.
Have u made diet modifications?...lifestyle?.....and when do u take the meds?....in the AM?...do u take other meds or supplements around the same time?...if so this could be part of the issue too....try taking ur gerd meds in the AM....and ur vitamins just b4 bed...
If u add the elevated bed which helps keep the acids down.....along with modifying ur diet u may be able to get off the meds....
And lastly I do believe that ranitidine is the same as zantac which will have the same adverse effects of omeprazole.
I am currently on omeprazole AND ranitidine at the same time and it hasn't even touched my acid reflux in the slightest, either of them, so my Dad has paid for me to go private next week cos I am pregnant an really suffering at the moment.
Hi Selma, Sorry I've taken so long to come back to you, I have been away for a few days.
First, yes, I have been on the meds for 10 years, the reason I was taking them was because in the year 2000, I had a perforated gastric ulcer, probably caused by another med that I was on at the time. Due to the trauma on my stomach, I have suffered from gerd since.
I take them in the morning and evening, which is what my doctor suggested. They were working quite well until I had to change to Ranitidine. During the last week since the change, the gerd has been far worse, and I have been sleeping with 3 pillows, which has not really helped very much.
I managed to contact my consultant yesterday, and he suggested that I have a blood test early next week to see if the change of med has helped with my magnesium and calcium, and then go back on to ompeprazole in the hope that the gerd will improve.
Sorry to hear you are having so much trouble, I suffered terribly when I was pregnant, and was prescribed Gaviscon, which I drank by the bottle! I hope you get help going private, how many weeks pregnant are you?
I'm only 10 weeks pregnant so not much at all. I suffered with it for two months before I fell pregnant aswell. I'm getting more and more fed up by the day. Been taking Gavison double action tablets and liquid after meals which has been easing the severe indigestion pain ever so slightly. Just getting more miserable and want to be able to eat a proper, full meal without discomfort.
I can understand why you are feeling so miserable, I am getting the severe indigestion, without being pregnant, and I'm feeling really fed up with it. I just hope you get some help from the doctor when you go private.
I am on ranitidine twice a day. I was still having problems. My doctor told me to take a tblsp. of apple cider vinegar in eight ounces of water and sip it throughout the day. I first refused but then got desperate. It was horrible a first but it did the job and I got used to the taste. I tried stopping the ranitidine but it was a bad experiment. Together the two do me fine.
The pepcid ac duel action chewables (expensive but are great!) are the best for me with 150-300mg of ranitidine a day if I'm not watching my diet. I'm convinced most people get heart burn like me because of a sensitivity or allergy to gluten. People just won't commit to not eating wheat barley and rye flour and all the foods that contain it...yes, flour tortillas, bread, beer, pizza crust,pancakes and most everything else that's bad for you. Although Bisquick makes a gluten free flour that's pretty good.
I have been taking ranitidine for a few years now when I'm off my diet with no adverse side effects.
I have taken the omeprazole with success, but stopped because I do not need a proton pump inhibitor, but rather an antacid when I have gluten in my system. When you stop eating gluten it can take a week for it to all get out of your system before your heartburn subsides and it could take a day after you eat gluten to start having heartburn so most people can't figure out what is giving them the heartburn. People think spicy foods give them heartburn because they notice it more after eating something spicy...it's the gluten people! But that's just my opinion!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.